Alert archive / Kansas / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 191, NWS Topeka, KS

July 27, 2002

NWS Topeka, KS issued this severe thunderstorm warning at Jul 27, 2002, 3:45 PM CDT. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 27, 2002, 3:45 PM CDT (20:45 UTC)
Expired
Jul 27, 2002, 4:30 PM CDT
In force
45 min
Issued by
NWS Topeka, KS
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:06 PM CDT, 39 minutes earlier.

Area forecast discussion, Jul 27, 3:06 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
306 PM CDT SAT JUL 27 2002

HEAT AND PRECIPITATION CHANCES MAIN CONCERNS.

ELEVATED SHOWERS AND THUNDERSTORMS CONTINUE NORTH OF INTERSTATE 70
THIS AFTERNOON IN ELEVATED INSTABILITY AXIS. STORMS LIKELY TO
INCREASE THIS EVENING AS CAP WEAKENS...SOUNDINGS SUGGEST WINDS TO BE
THE MAIN THREAT...WILL ADD SEVERE WORDING TONIGHT TO THE NORTHERN
ZONES.

ANOTHER WARM NIGHT INSTORE AS TEMPS REMAIN WARM AND DEWPOINTS HOVER
AROUND 70...DITTO FOR SUNDAY AS HIGHS REACH UP INTO THE UPPER 90S
NEAR 100. MORNING CLOUD DEBRIS A CONCERN NEAR THE NEBRASKA BORDER
BUT SHOULD ERODE BY AFTERNOON. WILL KEEP A HEAT ADVISORY GOING FOR
MOST OF NORTHEAST AND EAST CENTRAL KANSAS ON SUNDAY.

MODELS AGREE ON EJECTION OF A SHORTWAVE ACROSS THE CENTRAL PLAINS ON
SUNDAY AND SUNDAY NIGHT. ETA/MESO ETA MOST AGGRESSIVE WITH ITS QPF
BUT MAY BE ON TARGET TO GIVE PARCHED SOIL SOME RELIEF. WILL INCREASE
POPS SUNDAY NIGHT AND WILL TAPER FROM NORTHWEST TO SOUTHEAST ON
MONDAY AS SYSTEM MOVES EAST AND FRONT SLIDES SOUTH. ANOTHER CHANCE
FOR SEVERE WEATHER AGAIN ON SUNDAY NIGHT.

NEXT CHANCE FOR RAIN COMES THURSDAY NIGHT AND FRIDAY AS ANOTHER
FRONT SETS UP NEAR THE NEBRASKA/KANSAS BORDER ON THE SOUTHERN EDGE
OF THE WESTERLIES. EXPECT MCS DEVELOPMENT IN SOUTHERN NEBRASKA TO
MOVE SOUTHEAST INTO NORTHEAST KANSAS. WILL KEEP HIGHEST POPS NEAR
THE NEBRASKA BORDER.

.TOP...HEAT ADVISORY THROUGH SUNDAY FOR NORTHEAST AND EAST CENTRAL
       KANSAS...MAINLY EAST OF HIGHWAY 77.

53

In the hours before

Special weather statement, Jul 27, 11:29 AM CDT, 4 hours 16 minutes before
KSZ008>012-020>024-026-034>040-054>056-058-059-272200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
1129 AM CDT SAT JUL 27 2002

STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION MAY BE NEEDED LATE
THIS AFTERNOON AND THIS EVENING ACROSS NORTH CENTRAL AND NORTHEAST
KANSAS.

THUNDERSTORMS ARE ANTICIPATED TO DEVELOP AFTER 4 PM ACROSS CENTRAL
KANSAS AND MOVE ACROSS NORTHEAST KANSAS THIS EVENING. THE MAIN
SEVERE WEATHER THREAT WILL BE DAMAGING DOWNBURST WINDS AND LARGE
HAIL.

A WEAK SURFACE TROUGH IS IN PLACE FROM NORTH CENTRAL KANSAS AND
STRETCHING BACK ACROSS SOUTHWEST KANSAS. THE HEAT AND HUMIDITY WILL
ONCE AGAIN CREATE A VERY UNSTABLE ATMOSPHERE. THUNDERSTORMS SHOULD
DEVELOP LATE THIS AFTERNOON NEAR THE SURFACE TROUGH WHERE
CONVERGENCE OF THE SURFACE WINDS WILL AID DAYTIME HEATING IN
BREAKING THE CAP. WHILE THUNDERSTORMS WILL BE POSSIBLE THROUGHOUT
THE NIGHT, THEY SHOULD DECREASE IN INTENSITY SHORTLY AFTER SUNSET.

STAY TUNED TO NOAA WEATHER RADIO...AND OTHER LOCAL MEDIA OUTLETS FOR
THE LATEST SEVERE WEATHER INFORMATION FROM THE NATIONAL WEATHER
SERVICE IN TOPEKA.
Special weather statement, Jul 27, 2:56 PM CDT, 49 minutes before
KSZ008>012-020>024-026-034>040-054>056-058-059-272200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
256 PM CDT SAT JUL 27 2002

STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION MAY BE NEEDED THIS
AFTERNOON AND EVENING ACROSS NORTHEAST KANSAS.

SCATTERED SHOWERS AND A FEW THUNDERSTORMS HAVE DEVELOPED ACROSS
CENTRAL AND NORTHEAST KANSAS. AS THUNDERSTORMS MOVE INTO NORTHEAST
KANSAS DURING THE NEXT SEVERAL HOURS, THEY MAY INCREASE IN
INTENSITY. THE MAIN SEVERE WEATHER THREAT FROM ANY STORMS THAT DO
STRENGTHEN WILL BE DAMAGING DOWN BURST WINDS. ISOLATED LARGE HAIL
WILL ALSO BE POSSIBLE.

THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHCENTRAL AND EAST CENTRAL
KANSAS AS WELL. HOWEVER THE AREA MOST AT RISK FOR SEVERE
THUNDERSTORMS APPEARS TO BE ACROSS NORTHEAST KANSAS.

STAY TUNED TO NOAA WEATHER RADIO...AND OTHER LOCAL MEDIA OUTLETS FOR
THE LATEST SEVERE WEATHER INFORMATION FROM THE NATIONAL WEATHER
SERVICE IN TOPEKA.
Local storm report, Jul 27, 3:23 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
323 PM CDT SAT JUL 27 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 PM    1 E EMMETT                KS    .88 INCH HAIL
07/27/02   POTTAWATOMIE
Local storm report, Jul 27, 3:32 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
332 PM CDT SAT JUL 27 2002

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0330 PM    6 N DELIA                 KS    .88 INCH HAIL
07/27/02   JACKSON

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 3:15 PM CDTSevere Thunderstorm WarningTOP30 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.